Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 8, NWS Charleston, WV

November 27, 2022Pocahontas County, Randolph County, West Virginia

NWS Charleston, WV issued this wind advisory at Nov 27, 2022, 3:44 AM EST for Pocahontas County, Randolph County, West Virginia. It took effect at Nov 27, 2022, 9:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2022, 3:44 AM EST (08:44 UTC)
In effect from
Nov 27, 2022, 9:00 AM EST
Expired
Nov 28, 2022, 6:00 AM EST
In force
21 hr
Issued by
NWS Charleston, WV

Counties Pocahontas County, WV, Randolph County, WV

The radar

The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WWUS71 KRLX 270844
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
344 AM EST Sun Nov 27 2022

WVZ523-526-271930-
/O.NEW.KRLX.WI.Y.0008.221127T1400Z-221128T1100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
344 AM EST Sun Nov 27 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST
MONDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...From 9 AM this morning to 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  outdoor decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
354 
WWUS71 KRLX 271731
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1231 PM EST Sun Nov 27 2022

WVZ523-526-280145-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
1231 PM EST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Through 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and 
  outdoor decorations. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
517 
WWUS71 KRLX 280132
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
832 PM EST Sun Nov 27 2022

WVZ523-526-281100-
/O.CON.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
832 PM EST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwest Pocahontas and Southeast Randolph Counties.

* WHEN...Until 6 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  outdoor decorations. Tree limbs could be blown down and a few
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
670 
WWUS71 KRLX 281101
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
601 AM EST Mon Nov 28 2022

WVZ523-526-281215-
/O.EXP.KRLX.WI.Y.0008.000000T0000Z-221128T1100Z/
Northwest Pocahontas-Southeast Randolph-
Including the cities of Snowshoe and Harman
601 AM EST Mon Nov 28 2022

...WIND ADVISORY HAS EXPIRED...

Winds have tapered down therefore the advisory was allowed to
expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 1:20 AM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 27, 1:20 AM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
120 AM EST Sun Nov 27 2022

.SYNOPSIS...
A system arrives this morning into the start of the new work
week with more rain showers and gusty winds. Another system by
mid week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 1240 AM Sunday...

The forecast remains on track with no changes necessary at this
time.

As of 1040 PM Saturday...

Increased sky coverage this evening as clouds continue to stream
in ahead of the disturbance arriving for the end of the weekend.
Radar returns out in Lexington, KY show observations of light
rain reaching the surface, which is projected to reach
downstream into our forecast area in the next few hours.

As of 640 PM Saturday...

Forecast remains generally in good shape with the exception of a
few cold spots popping up in the northeast mountains where
clouds are only now reaching. This cloud coverage, coupled with
an advancing warm front from the south, should impede on any
additional steep drops in hourly temperatures.

As of 1230 PM Saturday...

A high pressure system will slide off to the east this afternoon
and evening, with dry weather continuing. A low pressure system
will then push a warm front with a band of rain through the
area later tonight into Sunday. This will be followed by a cold
front on Sunday.

A strong low level jet will move across the area Sunday
morning. Models differ with the strength of the jet, with the
Meso-Nam being the strongest. With the jet mainly in the warm
sector of the system and models showing an inversion below 850
mb, main concerns for advisory criteria gusts are only in the
highest elevations. Due to uncertainty between the models, will
hold off for now, but this will definitely need to be monitored.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
As of 210 PM Saturday...

A 540 MB southern stream low pressure system will swing
northeast out of our area Sunday night. Models are suggesting it
will weaken considerably but remnant rain will continue
overnight; especially in the mountains where it is expected to
switch to wintry mix and snow early Monday morning. Total
rainfall will be around half an inch for most areas, locally
higher amounts over southeastern Ohio. Snow accumulations are
not expected, but a dusting to a tenth of an inch cannot be
ruled out in the highest terrain above 3,000 feet.

Showery conditions will continue through Monday morning as a
cold front pushes in behind the low. Rain will move out by the
afternoon but clouds will linger for most of the forecast area.
High temperatures on Monday will be a bit colder ranging in the
mid to upper 40's.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 210 PM Saturday...

A broad ridge of high pressure will extend over most of the
eastern CONUS. This will start off the period with mild
temperatures through Tuesday. Rain chances will increase Tuesday
evening as another more vigorous system approaches from our
west. Rain looks to be the primary precipitation type. Models
and soundings are hinting at some upslope snow showers for the
mountains late Wednesday night into Thursday morning. Guidance
is all over the place with forecasting amounts, but amounts look
to be light and below 2 inches.

For Thursday and Friday, high pressure moves back in with dry
conditions and frigid overnight temperatures in the 20's for the
lowlands; teens for the lowlands. High temperatures Thursday
will struggle to get above 40 degrees in the lowlands. Friday's
highs will be a bit warmer as most areas will be in the 50's
and 40's.

There is some uncertainty for Friday night into Saturday night
as models are hinting at some snow for the mountains. Rain will
be likely for the lowlands, as there is another trough that
will be approaching the area. Models are still very uncertain
as to where it will be and this leaves a lot of open possibilities
for what may happen.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 110 AM Sunday...

VFR conditions should generally prevail for the remainder of the
overnight amid gradually lowering CIGs and some scattered light
rain showers. Scattered showers and potentially a rumble or two
of thunder then continue after dawn through the rest of the
morning, before becoming more of the isolated nature for the
afternoon. Brief MVFR VSBY restrictions could occur in some
showers, but overall, widespread VSBY restrictions are not
anticipated. The same will be true for ceilings.

Isolated showers will be possible after sunset through the end
of this TAF period. CIGs are progged to lower into MVFR,
starting late afternoon into the evening, at all terminals. MVFR
CIGs then persist through the end of the TAF period.

Southeast surface flow will gradually increase throughout the
remainder of the overnight. LLWS will be a concern from
~ 11-18Z (depending on the TAF site) courtesy of a strong low
level jet. Breezy/gusty southwesterly surface flow will
overspread the entire area as the day progresses, with wind
gusts of 25-35 kts possible at all terminals. Gusty winds begin
to gradually relax towards the end of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of rain and associated restrictions
on Sunday could vary from the forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                   SUN 11/27/22
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EST 1HRLY       01   02   03   04   05   06   07   08   09   10   11   12
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    L    H    H    H    M    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    H    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z MONDAY...
Areas of IFR possible in low clouds and/or precipitation late Sunday
night into Monday, especially in the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RPY/LTC/GW
NEAR TERM...RPY/MEK/GW
SHORT TERM...LTC
LONG TERM...LTC
AVIATION...GW
Hazardous weather outlook, Nov 26, 9:12 AM EST, 18 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
912 AM EST Sat Nov 26 2022

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-271415-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
912 AM EST Sat Nov 26 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts of 30 to 45 mph are possible on Sunday into early Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 12:24 PM ESTSpecial Weather StatementRLXMason, Wood66 min
Nov 27, 12:34 PM ESTSpecial Weather StatementRLXRoane41 min
Nov 27, 1:11 PM ESTSpecial Weather StatementRLXPleasants, Ritchie, Tyler, Wirt64 min
Nov 27, 1:16 PM ESTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood29 min
Nov 27, 1:45 PM ESTSevere Thunderstorm WarningRLXDoddridge, Ritchie, Tyler30 min

Nearby

Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.